View Full Version : Alarmed because Uristat didn't turn my pee orange - just gave me horrible bloating?!
02-19-2009, 03:07 PM
I'm super confused. I take Uristat or generic versions of it sold by Walgreens when I have a bad flare. I've been flaring for weeks, so I finally gave in and took the usual 2 pill dose. The particular kind I took was a generic Walgreens brand comparable to Azo (according to the label). I've taken it before and it always works fine.
I took the pills around 6:00. It is now 9:00, and my pee still isn't orange. It's perfectly clear! In addition, I got a horrible bloating/cramping sensation with gas pains in my sides that is really uncomfortable. I've never had that happen before with ANY type of medication, much less a Uristat-type one.
What in God's name is going on? I checked the date - the medication is still good.
I'm kinda nervous... O_O
02-19-2009, 03:56 PM
You might try drinking some water to see if that will speed it up. Sometimes if we don't drink enough it can take a long time for the liquid to go through out bodies.
02-19-2009, 04:16 PM
Assuming you have checked and the active ingredient is phenazopyridine, give it a few more hours to turn your pee a lurid shade. Maybe it just hasn't worked its way through your system yet. For me the color really intensifies after a second or third dose. Did you drink an unusual amount of water in the last few hours? That could dilute the dye--and it could also cause bloating.
One of the side-effects of phenazopyridine is stomach upset, and it is recommended that you take it with food if that happens. Stomach upset can certainly feel like cramping. And if your stomach is upset your digestion could be upset and feel like bloating. Or you might just be having coincidental gas pain. Try to relax, use a heating pad, and if it continues, call your doc in the morning. Take care.
Oh, I just read Donna's post. Too little water? Too much? Could something about IC please be simple?
02-19-2009, 04:21 PM
It does take awhile to go through your system, but also I am pretty sure you are suppose to drink a full glass of water with it.. Check the box on what it says!!
I agree with the comments above--if I take azo on an empty stomache, it makes me sick to my stomache (I've thrown it up before, too). Also, I have to take a full glass of water with it or my kidney's hurt terribly.
Could either one of those things be causing your problem?
02-20-2009, 02:54 AM
I agree with the others here, I know when I take Azo or something that equals this it takes a few hours before -
I usually have to take Azo with a small glass of milk found if I take water only my stomache will ache.
02-21-2009, 05:41 AM
Well, it finally kicked in!
Unfortunately, though, it doesn't seem to be working as well as it used to. :loco: Maybe I shouldn't buy the generic kind...
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.